# SDR LQY2005F00000

- Difficulty date: February 7, 2005
- Submitted: March 2, 2005
- Operation: Air carrier
- Aircraft: N258VB
- Make and model: Cessna 441
- Aircraft serial: 4410258
- Engine: Garrtt TPE331*
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 58151036CR
- Condition: Frayed
- Location: Rt Elevator
- Part time: 4,000 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT AFT ELEVATOR CABLE WAS FRAYED THROUGH 4 OF THE 7 STRANDS - FAILURE WAS IMMINENT.  THIS CABLE SHOWED NO SIGNS OF WEAR ON THE PREVIOUS INSPECTION 500 HOURS BEFORE AND IT ONLY TAKES A 20 DEGREE BEND AT THIS PULLEY.  PROBABLY SHOULD BE INSPECTED EVERY 300 HOURS INSTEAD OF THE FACTORY INSPECTION SCHEDULE OF 600 HOURS.  SUGGEST THAT CORROSION RESISTANT STAINLESS STEEL CABLES SEEM TO BE MORE BRITTLE THAN THE STANDARD STEEL CABLES.  (K)
